Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 17, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jun 17, 2007, 4:06 AM CDT for 20 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jun 17, 2007, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 4:06 AM CDT (09:06 UTC)
- In effect from
- Jun 17, 2007, 10:00 AM CDT
- Expired
- Jun 17, 2007, 3:49 PM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
All 22 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 170906 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 406 AM CDT SUN JUN 17 2007 .A TIGHTENED SURFACE PRESSURE GRADIENT WILL DEVELOP ACROSS THE AREA TODAY...AS A STRONG AREA OF LOW PRESSURE TRACKS NORTHEASTWARD OUT OF CENTRAL WYOMING. THIS COMBINED WITH STRONG LOWER LEVEL WINDS MIXING DOWN TO THE SURFACE WILL CREATE VERY WINDY CONDITIONS ACROSS MUCH OF THE AREA TODAY INTO THE EARLY EVENING. SDZ003-004-009-015-016-171015- /O.EXP.KABR.HW.W.0003.000000T0000Z-070617T0900Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 406 AM CDT SUN JUN 17 2007 /306 AM MDT SUN JUN 17 2007/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE HIGH WINDS ASSOCIATED WITH AN AREA OF DISSIPATING THUNDERSTORMS HAVE DIMINISHED ACROSS NORTH CENTRAL SOUTH DAKOTA. THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. SOUTH WINDS OF 20 TO 30 MPH WITH SOME GUSTS CAN STILL BE EXPECTED THROUGH THE MORNING HOURS. $$ SDZ033-035-045-048-172100- /O.NEW.KABR.WI.Y.0017.070617T1500Z-070617T2300Z/ STANLEY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO 406 AM CDT SUN JUN 17 2007 /306 AM MDT SUN JUN 17 2007/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON. STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS PORTIONS OF CENTRAL SOUTH DAKOTA...NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL MINNESOTA BY LATE MORNING. THESE STRONG WINDS ARE EXPECTED TO PERSIST INTO THE EVENING HOURS BEFORE DECREASING BY LATE EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-172100- /O.NEW.KABR.WI.Y.0017.070617T1500Z-070618T0200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 406 AM CDT SUN JUN 17 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING. STRONG SOUTH TO SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH...ARE EXPECTED ACROSS CENTRAL SOUTH DAKOTA BY LATE MORNING. THESE STRONG WINDS ARE EXPECTED TO PERSIST THROUGH THE AFTERNOON HOURS...BEFORE DIMINISHING IN THE EARLY EVENING HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ ALBRECHT
1 follow-up statement
000 WWUS73 KABR 172049 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 349 PM CDT SUN JUN 17 2007 ...WIND ADVISORY HAS BEEN CANCELLED... .SOUTH WINDS WILL REMAIN UP INTO THE EVENING HOURS INTO THE 20 TO 35 MPH RANGE. SDZ033-035-045-048-172200- /O.CAN.KABR.WI.Y.0017.000000T0000Z-070617T2300Z/ STANLEY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO 349 PM CDT SUN JUN 17 2007 /249 PM MDT SUN JUN 17 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE SOUTH WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE EVENING HOURS. $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-172200- /O.CAN.KABR.WI.Y.0017.000000T0000Z-070618T0200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 349 PM CDT SUN JUN 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE SOUTH WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE EVENING HOURS. $$ MOHR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jun 17, 4:01 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 17, 4:01 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
401 AM CDT SUN JUN 17 2007
.SHORT TERM...TODAY THROUGH MONDAY NIGHT
CONCERNS CONTINUE TO CENTER ON PRECIPITATION CHANCES...AND
POSSIBLE SEVERE WEATHER EVENT TO UNFOLD LATE THIS AFTERNOON INTO
TONIGHT. ACTIVITY ASSOCIATED WITH THE WARM FRONT HAS LIFTED NORTH
INTO EASTERN NORTH DAKOTA...WITH ONLY A FEW SHOWERS REMAINING
ACROSS THE WESTERN CWA. EXPECT THIS ACTIVITY TO CONTINUE TO
DISSIPATE AS WARMER AIR ALOFT CONTINUES TO PUSH INTO THE REGION.
MID LEVELS OF THE ATMOSPHERE ARE EXPECTED TO WARM INTO THE TEENS
CELSIUS...THUS CAPPING MUCH OF THE AREA THROUGH THE AFTERNOON.
HOWEVER AS THE UPPER TROUGH CURRENTLY SPINNING OVER NRN
IDAHO...PROGRESSES EASTWARD TODAY...AN ASSOCIATED COLD FRONT WILL
SLIDE THROUGH THE CWA FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON
INTO TONIGHT. AS THE MID LEVELS COOL SLIGHTLY ALONG THE
FRONT...EXPECT CONVECTIVE INITIATION ACROSS CENTRAL AND NORTH
CENTRAL SOUTH DAKOTA BY MID TO LATE AFTERNOON. THUNDERSTORMS ARE
THEN EXPECTED TO SPREAD EASTWARD...WITH THE PROGRESSION OF THE
COLD FRONT...PUSHING INTO WEST CENTRAL MINNESOTA BY LATE TONIGHT.
THE BEST CHANCE FOR THUNDERSTORMS WITH THIS SYSTEM...WILL BE
ACROSS THE NORTHERN CWA INTO THE EASTERN CWA...AS THAT PORTION OF
THE CWA IS BETTER ORIENTED WITH THE 100KT JET MAX
ALOFT...ESPECIALLY DURING THE EVENING. DRY SLOT WILL THEN PUSH
THROUGH THE AREA LATE TONIGHT INTO EARLY MONDAY...ALLOWING DRY
CONDITIONS ACROSS THE WESTERN CWA BY LATE TONIGHT SPREADING
EASTWARD INTO MONDAY. WRAP- AROUND CLOUDS STILL POSSIBLE ACROSS
THE NORTHERN CWA INTO MONDAY...BUT PRECIP SHOULD STAY TO THE
NORTH. THERE IS THE POTENTIAL FOR HEAVIER RAINFALL WITH THE
THUNDERSTORMS TONIGHT...ESPECIALLY ACROSS THE EASTERN CWA WHERE
PWAT VALUES RANGE FROM AROUND 1.5 TO 1.85 THIS EVENING INTO THE
LATE NIGHT HOURS. WILL REFRAIN FROM ISSUING ANY SORT OF WATER
HEADLINE AS DO NOT EXPECT ANY FLOODING/FLASH FLOODING TO BE
WIDESPREAD...BUT HAVE GONE AHEAD AND INSERTED HEAVY RAIN WORDING
INTO THE FORECAST.
MUCH WARMER CONDITIONS EXPECTED TODAY ACROSS MUCH OF THE AREA...AS
H85 TEMPERATURES CLIMB INTO THE 20S CELSIUS...WITH STRONG
SOUTHERLY WINDS AND WAA. LATEST RUC INDICATING CLOSE TO 50KT WINDS
AT 850MB...WITH 30-35KT WINDS AT 925MB...AND A VERY TIGHTENED
PRESSURE GRADIENT. WITH THE STRONGEST WINDS ADVERTISED OVER THE
CENTRAL/EASTERN CWA AHEAD OF THE SFC TROUGH TODAY...HAVE DECIDED
TO ISSUE A WIND ADVISORY THROUGH EARLY EVENING. MAY SEE SOME
STRONGER WINDS ACROSS THE WESTERN CWA...BUT FRONTAL BOUNDARY/SFC
TROUGH SHOULD BE CLOSE ENOUGH TO KEEP THE STRONGEST WINDS OFF TO
THE EAST.
.LONG TERM...TUESDAY THROUGH WEDNESDAY
MEDIUM RANGE MODELS ARE IN BETTER AGREEMENT THAN LAST NIGHT. THE
EXTENDED PERIOD OPENS WITH THIS FORECAST AREA UNDER NORTHWEST
FLOW. THIS IS ALWAYS A DIFFICULT FORECAST DIRECTION BECAUSE IT IS
TYPICALLY FAST FLOW WITH EMBEDDED MINOR WAVES. FOR NOW HAVE LEFT
THE EARLY PART OF THE EXTENDED PERIOD DRY. THE FIRST WEATHER MAKER
ARRIVES THURSDAY AS A WAVE IN THE H5 UPPER LEVEL FLOW. AT THE
SURFACE A LEE SIDE TROUGH HAS SET UP AND IS STARTING TO MOVE WITH
THIS WAVE. THE GFS SEEMS TO SUFFER FROM FEEDBACK THURSDAY
AFTERNOON. A VERY DISTURBED FLOW IS NOTED OVER THIS AREA THURSDAY
AFTERNOON. THIS TIMING SEEMS DIFFERENT THAN PREVIOUS RUNS AND IT
WILL LIKELY CHANGE AGAIN BEFORE THURSDAY. IF SUBSEQUENT MODEL RUNS
CAN RESOLVE THIS WAVE THE ARE OF PRECIPITATION MAY NEED TO BE
EXTENDED FARTHER WEST AND FARTHER IN TIME.
&&
.AVIATION...
CONDITIONS ACROSS THE AREA ARE STILL LARGELY VFR. THERE IS A
STRONG AREA OF THUNDERSTORMS MOVING ACROSS CENTRAL NORTH DAKOTA
AND SEVERAL OTHER MUCH SMALLER AREAS IN SOUTH DAKOTA. STRONG WINDS
ARE NOTED IN NORTH CENTRAL SOUTH DAKOTA WHERE GUSTS HAVE BEEN
REPORTED AS HIGH AS 80 MPH. THESE WINDS WILL DIMINISH BY DAYLIGHT.
THE FIRST PART OF THE DAY WILL BE GOOD VFR WITH UNLIMITED CEILING
AND UNRESTRICTED VISIBILITY. BUT THIS AFTERNOON THUNDERSTORMS WILL
ONCE AGAIN FORM IN THE WEST AND MOVE ACROSS THE STATE THROUGH
EVENING. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 6 PM CDT
/5 PM MDT/ THIS AFTERNOON FOR HUGHES-JONES-LYMAN-STANLEY.
WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-
GRANT-HAMLIN-HAND-HYDE-MARSHALL-MCPHERSON-ROBERTS-SPINK.
MN...WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...ALBRECHT
LONG TERM...KEEFE
AVIATION...KEEFEHazardous weather outlook, Jun 16, 5:23 AM CDT, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 523 AM CDT SAT JUN 16 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-171030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 523 AM CDT SAT JUN 16 2007 /423 AM MDT SAT JUN 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PUSH ACROSS THE AREA TODAY AS A WARM FRONT SLIDES NORTHEAST THROUGH THE AREA...AHEAD OF A DEVELOPING AREA OF LOW PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE WEATHER ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT. THE MAIN SEVERE THREATS AT THIS TIME IS LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR SUNDAY AFTERNOON THROUGH MONDAY. AT THIS TIME THERE IS A SLIGHT RISK FOR SEVERE WEATHER ASSOCIATED WITH THUNDERSTORM DEVELOPMENT LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE MAIN SEVERE THREATS LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. ALBRECHT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:45 AM CDT | High Wind Warning | ABR | Campbell, Corson, Dewey, Potter, Walworth | 2 hr |
| Jun 17, 4:06 PM CDT | Flash Flood Watch | ABR | Brown, Buffalo, Edmunds, Faulk, Hand, Hughes and 6 more | 11 hr |
Nearby
Wind Advisories in South Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.